Vol. 3, No. 2, 2009

Download this article
Download this article For screen
For printing
Recent Issues

Volume 12, 1 issue

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors' Addresses
Editors' Interests
Scientific Advantages
Submission Guidelines
Submission Form
Editorial Login
Author Index
To Appear
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Chabauty for symmetric powers of curves

Samir Siksek

Vol. 3 (2009), No. 2, 209–236

Let C be a smooth projective absolutely irreducible curve of genus g 2 over a number field K, and denote its Jacobian by J. Let d 1 be an integer and denote the d-th symmetric power of C by C(d). In this paper we adapt the classic Chabauty–Coleman method to study the K-rational points of C(d). Suppose that J(K) has Mordell–Weil rank at most g d. We give an explicit and practical criterion for showing that a given subset C(d)(K) is in fact equal to C(d)(K).

Chabauty, Coleman, curves, Jacobians, symmetric powers, divisors, differentials, abelian integrals
Mathematical Subject Classification 2000
Primary: 11G30
Secondary: 11G35, 14K20, 14C20
Received: 2 April 2008
Revised: 20 January 2009
Accepted: 17 February 2009
Published: 15 March 2009
Samir Siksek
Institute of Mathematics
University of Warwick
Coventry CV4 7AL
United Kingdom